Home » Frequently asked Questions on Health » How can migraine during my periods be treated?

How can migraine during my periods be treated?

Q: I am a 32 years old woman weighing 48 kg. A year back, I had an abortion and had severe bleeding. After that, my monthly cycle changed from 28 days to 21 days. Gradually, I started loosing weight and my Hb level started to fall. Now, my Hb is 9.7. Although, I had taken iron tablets for two months, but my Hb level did not go up. After abortion, I had developed unusual migraine during my periods, which lasts up to five days. I used to take diclomol to get relief from the migraine, but now the medicine does not respond. What is the best treatment for migraine?

A:You have a condition referred to as "Menstrual Migraine" or "Catamenial migraine". This usually results from sudden hormonal changes in the body at the onset of menses, sometimes due to withdrawal of oestrogen. There are various options for treatment. You should first try simple painkillers like Napra-D (naproxen + domperidone which is added to prevent vomiting) twice a day OR Sumatriptan (suminat 25mg) twice a day starting a day prior to expected date of onset of menses, and continuing till the last / fifth day. Try only one drug at a time; these are not to be taken together. If this doesn’t work, there is an option of oestrogen patches or tablets, but these are best used after a proper evaluation by a neurologist, and under supervision.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------